Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 10, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 25, 2007, 6:34 PM CDT for Benton County, Hickory County, St. Clair County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2007, 6:34 PM CDT (23:34 UTC)
- Expired
- Apr 26, 2007, 12:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Benton County, MO, Hickory County, MO, St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 102 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 252336
FFWSGF
MOC015-085-185-260530-
/X.NEW.KSGF.FF.W.0010.070425T2334Z-070426T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 PM CDT WED APR 25 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN CENTRAL MISSOURI...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
HICKORY COUNTY IN CENTRAL MISSOURI...
* UNTIL 1230 AM CDT.
* AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES OF UP TO TWO INCHES OF RAIN HAS
FALLEN WITHIN THE AFFECTED AREA SINCE 530 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
HERMITAGE...WARSAW...COLE CAMP...LINCOLN...LOWRY CITY...OSCEOLA...
WEAUBLEAU AND WHEATLAND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3833 9308 3781 9315 3782 9363 3785 9381
3818 9400 3819 9351 3848 9348 3848 9309
$$
GAEDEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 3:37 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 25, 3:37 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 337 PM CDT WED APR 25 2007 .DISCUSSION... MESO DISCUSSION... ACTIVITY DEVELOPING OVER EXTREME SE KS GETTING A LITTLE BETTER ORGANIZED WITHIN THE PAST HOUR. TO THIS POINT...SEVERE WX REPORTS UPSTREAM HAVE BEEN OF DIME/PENNY HAIL AND IT APPEARS THAT AVAILABLE CAPE IN THE -10C TO -30C LAYER IS A LITTLE TOO LOW AND MORE SUPPORTIVE OF PENNY TO QUARTER HAIL. HAVING SAID THAT...WITH CONTINUALLY LOWERING FREEZING AND WET BULB ZERO LEVELS...WILL NEED TO RECALIBRATE HAIL GROWTH POTENTIAL EVERY FEW HOURS. WHILE PRIMARY ISSUE WILL BE HAIL...TOR RISK IS STILL A CONCERN. LOW LEVEL CAPE AND 0-1KM SR HELICITY MAXIMIZED OVER NE OK INTO FAR SW MO. THIS WILL CONTINUE A SLOW SHIFT TO THE NORTHEAST THIS AFTERNOON WITH 150-200 J/KG IN THE LOWEST FEW KILOMETERS. WITH TEMPS IN THE LOW TO MID 70S...AND DECENT MID LEVEL LAPSE RATES OVER SW AND S MO...INCREASING LOW LEVEL HELICITIES ARE A CONCERN. AS A RESULT... TOR WATCH WILL BE FORTHCOMING UNTIL FROM NEOSHO TO SPRINGFIELD TO ROBY ON SOUTH. GAGAN FORECAST DISCUSSION... MAIN FOCUS IN THE SHORT TERM WILL BE ONGOING CONVECTION AND SEVERE WEATHER POTENTIAL THIS EVENING INTO THE OVERNIGHT HOURS. THUNDERSTORMS HAVE CURRENTLY DEVELOPED OVER EASTERN KANSAS AND OKLAHOMA...WITHIN THE AREA OF STRONG LOW PRESSURE. THE LOW WILL CONTINUE TO MOVE TO THE NORTHEAST THROUGH THE REGION THIS EVENING THROUGH THE OVERNIGHT HOURS. THE SHOWERS AND THUNDERSTORMS WILL MOVE AND DEVELOP ACROSS THE REGION ALONG THE LOW AS IT PROPAGATES TO THE NORTHEAST. THE REGION REMAINS IN THE WARM SECTOR OF THE AREA OF LOW PRESSURE. THE SUN WAS ABLE TO PEAK OUT TODAY AS THE PRIEST CLOUD DECK THIS MORNING HAS SCATTERED OUT FROM WEST TO EAST. THIS HAS ALLOWED WARMING TO OCCUR. CAPE VALUES ARE AROUND THE 1000 J/KG GENERATE WITH 0-3KM CAPE AROUND 150 J/KG. 0-6KM BULK SHEAR IS AROUND 40KTS. WITH THE SHEAR AND THE LOW LEVEL INSTABILITY...THERE WILL BE A TORNADO THREAT THIS EVENING...MAINLY SOUTH OF I-44. NOT LOOKING AT A WIDESPREAD OUT BREAK...BUT CANNOT RULE AT A FEW BRIEF WEAK TORNADOES THIS EVENING. THE MID LAYERS OF THE ATMOSPHERE WILL CONTINUE TO COOL THIS EVENING. MID LEVEL LAPSE RATES ARE NOT THAT IMPRESSIVE... HOWEVER WITH THE SHEAR AND COOL TEMPERATURES ALOFT...SEVERE HAIL UP TO THE SIZE OF QUARTERS/WALNUTS ARE POSSIBLE. THE LOW WILL CONTINUE TO TRACK TO THE NORTHEAST TONIGHT AND WILL BEGIN TO PUSH OUT OF THE AREA TOMORROW AFTERNOON. WRAP AROUND RAIN WILL BE POSSIBLE OVER THE AREA BEHIND THE LOW MOVES OUT. BY TOMORROW EVENING THE RAIN CHANCES WILL HAVE MOVED TO THE EAST. A SHORTWAVE RIDGE WILL BUILD IN BEHIND THIS SYSTEM ON FRIDAY...OUT AHEAD OF A QUICK MOVING SHORTWAVE. THE SHORTWAVE WILL CLIP THE WESTERN AND SOUTHERN PORTIONS OF THE CWA. THE GULF WILL REMAIN OPEN AND SOUTHERLY WINDS WILL CONTINUE TO ALLOW FOR ENOUGH MOISTURE TO CREATE PRECIPITATION CHANCES FOR FRIDAY NIGHT AND SATURDAY. SATURDAY AN UPPER LEVEL RIDGE WILL BUILD INTO THE AREA BRINGING WARMING AND DRY WEATHER INTO THE AREA INTO THE START OF THE WORK WEEK. HIGHS IN THE UPPER 70S AND 80S WILL ONCE AGAIN OCCUR OVER THIS TIME FAME. MID WEEK AN UPPER LEVEL LOW OVER THE SOUTHWEST US WILL MOVE TOWARDS THE AREA BRINGING THUNDERSTORM CHANCE ON WEDNESDAY. WISE && .AVIATION... FOR THE 18Z TAF PACKAGE...PRIMARY FORECAST CONCERNS REVOLVE AROUND THUNDERSTORM DEVELOPMENT THIS AFTERNOON. MVFR CIGS HAVE BROKEN AND LIFTED A BIT WITH MIXING. STILL COULD SEE A TRANSIENT HIGH END MVFR CIG LEVEL SEEP IN ONCE IN A WHILE...BUT NOT A MAJOR CONCERN. OF MORE IMPORTANCE IS TSRA BEGINNING TO DEVELOP IN THE WARM SECTOR AHEAD OF THE SFC LOW OVER SE KS. STORMS HAVE BEGUN TO FIRE AND WILL EVENTUALLY APPROACH JLN AND SGF THIS AFTERNOON. HAVE MAINTAINED VCTS WORDING GIVEN UNCERTAINTY IN TIMING...HOWEVER WILL UPDATE AS RADAR TRENDS DICTATE. HAIL WILL BE A CONCERN WITH THIS ACTIVITY. TONIGHT...THE UPPER LOW OVER KANSAS WILL SLOWLY...BUT STEADILY... SHIFT TO THE EAST. LARGE AREA OF INITIALLY MVFR...THEN IFR CIGS HAVE BEEN OBSERVED WITH THE CLOUD DECK ON THE BACK SIDE OF THIS LOW. HAVE TAKEN AN INITIAL STAB AT LOWERING CIGS WITH WINDS SHIFTING OVERNIGHT. HAVE INCLUDED A MENTION OF -SHRA AS WELL. IFR CIGS ARE EXPECTED TO PERSIST WELL INTO THURSDAY. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Apr 25, 5:28 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 528 PM CDT WED APR 25 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261145- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 528 PM CDT WED APR 25 2007 ...SCATTERED SEVERE STORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS WITH... HAIL TO THE SIZE OF QUARTERS... DAMAGING WIND IN EXCESS OF 60 MPH... ISOLATED TORNADOES AND... LOCALIZED FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WITH LARGE HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH ARE EXPECT ACROSS MUCH OF THE OZARKS THROUGH THIS EVENING. IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE ACROSS EXTREME SOUTHEAST KANSAS AS WELL AS WESTERN AND SOUTHERN MISSOURI. LOCALIZED FLOODING WILL ALSO BE POSSIBLE THROUGHOUT THE OZARKS IN LOW LYING AREAS...ESPECIALLY IN LOCATIONS WHICH RECEIVED HEAVY RAINFALL AND FLOODING DURING YESTERDAYS HEAVY RAIN. DISCUSSION: A STRONG SURFACE LOW PRESSURE SYSTEM WILL TRACK EASTWARD ACROSS SOUTHEASTERN KANSAS TODAY AND INTO SOUTHWEST MISSOURI BY EARLY THIS EVENING. A WARM FRONT WILL EXTEND EASTWARD FROM THE LOW ACROSS CENTRAL MISSOURI WITH A COLD FRONT EXTENDING SOUTHWARD FROM THE LOW INTO EASTERN OKLAHOMA. THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION AHEAD OF THE COLD FRONT THIS AFTERNOON. ENOUGH INSTABILITY IS AVAILABLE ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI TO SUPPORT SEVERE THUNDERSTORMS. IN ADDITION ENOUGH WIND SHEAR...OR THE CHANGE IN WIND SPEED AND DIRECTION WITH HEIGHT...WILL BE PRESENT OVER EXTREME SOUTHEAST KANSAS AS WELL AS WESTERN AND SOUTHERN MISSOURI TO SUPPORT ISOLATED TORNADO DEVELOPMENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS SHOULD END FROM WEST TO EAST ON THURSDAY MORNING AS THE LOW PRESSURE SHIFTS EAST OF THE AREA INTO EASTERN MISSOURI. SEVERE THUNDERSTORMS ARE NOT EXPECTED. ANOTHER UPPER DISTURBANCE WILL PUSH THROUGH THE AREA ON FRIDAY AND FRIDAY NIGHT BRINGING ANOTHER CHANCE OF THUNDERSTORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED ALONG AND EAST OF THE HIGHWAY 65 CORRIDOR THROUGH THE EARLY EVENING HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG/GAGAN
In the hours before
Local storm report, Apr 25, 4:26 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
426 PM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL DEERFIELD 37.84N 94.51W
04/25/2007 E0.75 INCH VERNON MO PUBLIC
PENNY HAIL IN DEERFIELD RELAYED BY NWS PLEASANT HILL.
&&
MTERRYLocal storm report, Apr 25, 4:44 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 PM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FUNNEL CLOUD BRONAUGH 37.69N 94.47W
04/25/2007 VERNON MO LAW ENFORCEMENT
SPOTTERS REPORTED A FUNNEL CLOUD NEAR THE TOWN OF
BRONAUGH.
&&
GAGANLocal storm report, Apr 25, 4:48 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
448 PM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL 8 NE LAMAR 37.58N 94.17W
04/25/2007 M0.75 INCH BARTON MO EMERGENCY MNGR
NEAR THE TOWN OF MILLFORD.
&&
GAGANSpecial weather statement, Apr 25, 5:30 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 530 PM CDT WED APR 25 2007 MOZ067-252300- ST. CLAIR- 530 PM CDT WED APR 25 2007 ...SIGNIFICANT WEATHER ALERT FOR ST. CLAIR COUNTY... AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF OSCEOLA...OR 13 MILES NORTHEAST OF EL DORADO SPRINGS...AND MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE... NEAR OSCEOLA BY 545 PM CDT. NEAR LOWRY CITY BY 555 PM CDT. PEOPLE IN ST. CLAIR COUNTY...INCLUDING THE CITIES OF OSCEOLA AND LOWRY CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. WISE
Local storm report, Apr 25, 5:40 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM FUNNEL CLOUD 4 NE SPRINGFIELD 37.24N 93.23W
04/25/2007 GREENE MO BROADCAST MEDIA
FUNNEL CLOUD SIGHTED FROM HAMMONDS STADIUM LOOKING
NORTHEAST.
&&
GAGANLocal storm report, Apr 25, 5:54 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
554 PM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM FUNNEL CLOUD 3 SW FAIR GROVE 37.35N 93.19W
04/25/2007 GREENE MO AMATEUR RADIO
SPOTTERS REPORT A FUNNEL CLOUD CROSSING HIGHWAY 65 JUST
SOUTHWEST OF FAIR GROVE.
&&
GAGANThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:06 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 39 min |
| Apr 24, 7:43 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 62 min |
| Apr 24, 8:03 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Hickory | 57 min |
| Apr 24, 8:04 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| Apr 24, 8:12 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Apr 24, 9:26 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 68 min |
| Apr 24, 9:26 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 64 min |
| Apr 24, 9:44 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 61 min |
| Apr 24, 9:54 PM CDT | Tornado Warning | SGF | Douglas | 38 min |
| Apr 24, 10:12 PM CDT | Flash Flood Warning | SGF | Camden, Laclede, Pulaski | 6 hr |
| Apr 24, 10:52 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 42 min |
| Apr 25, 4:02 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 12 min |
| Apr 25, 4:05 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 55 min |
| Apr 25, 5:07 PM CDT | Tornado Warning | SGF | Cedar, St. Clair | 20 min |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.